Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Is it because of stopping atorvastatin calcium tablet that my mother is having muscular pain ?

My mother has taken atorvastatin calcium (10mg)near about 4 month regularly.but now she has stop taking medicine but now reporting muscular pain on shouldar and arm,(almost 4-5month) is this is the side effect of medicine if so then what can we do to revese the situation.Before taking this medicine she never complaints about such pain.
Asked On : Mon, 11 Jul 2011
Answers:  2 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
Yes. Atorvastatin is known to cause muscle damage and pain. It is best she reports to her Doctor who has prescribed this and request alternate treatment. It would be wise to also get an ECG done as heart problems can also have similar picture. She needs to drink enough water. She can take over the counter pain killers like Paracetamol after consulting with a doctor for pain relief. Kind;y report to her Doctor about this problem and get the issue sorted by either dose reduction or drug change which would be done in most cases.
Answered: Tue, 12 Jul 2011
I find this answer helpful
OBGYN Dr. Reji. D's  Response
welcome to healthcaremagic forum
muscular pains are common with rosuvastatins not with atorvastatin.atorvastatins has liver toxicity so you have to check your liver enzyme SGPT ven using it .usually muscular pains are common ven cholesterol levels are high so check your mom's cholesterol if high restart statins after consulting a gastero/cardiologist.don't stop medicines by your own
Answered: Tue, 12 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor